Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 359, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2008, 1:25 PM CDT for St. Clair County, Missouri. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 1:25 PM CDT (18:25 UTC)
- Expired
- Jun 15, 2008, 2:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:46 PM CDT | HAIL 0.88 | 3 S Osceola, MO | |
| Jun 15, 1:55 PM CDT | HAIL 0.25 | Osceola, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 151825
SVRSGF
MOC185-151930-
/O.NEW.KSGF.SV.W.0359.080615T1825Z-080615T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 230 PM CDT.
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MONEGAW SPRINGS...OR 12 MILES NORTHEAST OF
EL DORADO SPRINGS...MOVING EAST AT 29 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OSCEOLA AND LOWRY CITY BY 145 PM CDT.
THE TOWNS OF MONEGAW SPRINGS...VISTA...ICONIUM AND HARPER ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3821 9352 3795 9352 3792 9353 3794 9393
3804 9397 3820 9379 3821 9364 3821 9358
3822 9358 3822 9353
TIME...MOT...LOC 1825Z 256DEG 25KT 3803 9387
$$
WISE3 follow-up statements
000
WWUS53 KSGF 151845
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT SUN JUN 15 2008
MOC185-151930-
/O.CON.KSGF.SV.W.0359.000000T0000Z-080615T1930Z/
ST. CLAIR MO-
145 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EASTERN ST. CLAIR COUNTY...
AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR OSCEOLA...OR 18 MILES NORTHEAST OF EL DORADO
SPRINGS...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN ST. CLAIR COUNTY...INCLUDING THE TOWN OF ICONIUM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3820 9352 3795 9352 3792 9353 3793 9382
3806 9387 3820 9374 3821 9364 3821 9358
3822 9357 3822 9353
TIME...MOT...LOC 1845Z 267DEG 30KT 3803 9370
$$
WISE000
WWUS53 KSGF 151907
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT SUN JUN 15 2008
MOC185-151930-
/O.CON.KSGF.SV.W.0359.000000T0000Z-080615T1930Z/
ST. CLAIR MO-
207 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EASTERN ST. CLAIR COUNTY...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR VISTA...OR 18 MILES WEST OF HERMITAGE...
MOVING EAST AT 27 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN ST. CLAIR COUNTY...INCLUDING THE TOWN OF ICONIUM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3820 9352 3795 9352 3792 9353 3793 9370
3820 9374 3821 9364 3821 9358 3822 9357
3822 9353
TIME...MOT...LOC 1907Z 261DEG 23KT 3803 9360
$$
WISE000
WWUS53 KSGF 151922
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT SUN JUN 15 2008
MOC185-151933-
/O.EXP.KSGF.SV.W.0359.000000T0000Z-080615T1930Z/
ST. CLAIR MO-
223 PM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CLAIR COUNTY
EXPIRES AT 230 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3820 9352 3795 9352 3792 9353 3793 9370
3820 9374 3821 9364 3821 9358 3822 9357
3822 9353
TIME...MOT...LOC 1923Z 261DEG 23KT 3804 9347
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:01 AM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 15, 6:01 AM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT SUN JUN 15 2008
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS...LARGE
HAIL...AND EXCESSIVE RAINFALL WILL LIKELY IMPACT THE EASTERN PLAINS
AND PARTS OF THE OZARKS REGION TONIGHT. DETERMINING THE PROPAGATION
TRACK...RAINFALL AMOUNTS...AND SEVERITY WERE THE PRIMARY FOCUSES IN
THIS MORNINGS ANALYSIS. SATURATED SOIL CONDITIONS FROM RECENT
RAINFALL WILL BE SENSITIVE TO RUNOFF AND QUICK ONSETS OF LOCALIZED
FLASH FLOODING. A FLASH FLOOD WATCH WILL BE POSTED FOR PORTIONS OF
EASTERN KANSAS AND WESTERN MISSOURI.
SIGNALS FOR A POSSIBLE MCS TONIGHT HAVE EXISTED WITHIN THE WRF AND
GFS ANALYSIS FOR SEVERAL RUNS NOW. DPROG/DT ANALYSIS INDICATES THAT
THIS POTENTIAL EPISODE OF SEVERE WEATHER AND EXCESSIVE RAIN HAVE
TRENDED BACK TO THE WEST. AS A MATTER OF FACT...FEEDBACK FROM HPC
THIS MORNING SUGGESTED THAT THE ENVIRONMENT OVER EASTERN KANSAS AND
FAR WESTERN MISSOURI MAY BE MORE PRIME FOR RECEIVING THE MORE
INTENSE IMPACTS FROM THIS MCS...RATHER THAN AREAS EAST OF HIGHWAY 65.
FORWARD PROPAGATING CORFIDI VECTORS FROM BOTH THE GFS AND WRF SHOWS
AN EASTERLY COMPONENT TO THE PROPAGATION. THEREFORE I THINK THAT
THE EASTERN OZARKS WILL HAVE A HIGH LIKELIHOOD FOR MEASURABLE RAIN
TONIGHT. HOWEVER...DUE TO THE SIGNIFICANTLY LOWER MOISTURE CONTENT
AND RESULTANT INSTABILITY WITH THE AIRMASS EAST OF HIGHWAY
65...SEVERE WEATHER AND FLOODING IS LESS LIKELY WITHIN THESE AREAS.
LOCATIONS WEST OF HIGHWAY 65 WILL NEED TO MONITOR WEATHER CONDITIONS
CLOSELY THIS EVENING AND TONIGHT FOR THE POSSIBILITY OF ADDITIONAL
FLASH FLOODING...ALONG WITH DAMAGING WINDS AND LARGE HAIL.
BEFORE MOVING ON TO THE UPCOMING WORK WEEK...THE NWS IN SPRINGFIELD
WILL BE USING MAV MOS WITH CAUTION OVER THE NEXT FEW PERIODS. IT
HAS BEEN NOTED THAT MAV HAS BEEN WAY TOO HOT FOR AFTERNOON
TEMPERATURES THE PAST FEW DAYS. THIS IS LIKELY DUE TO THE MOIST
SURFACE CONDITIONS...AND THE RESULTANT ENERGY THAT IS BEING USED
TOWARD EVAPOTRANSPIRATION RATHER THAN ACTUALLY WARMING UP THE
SURFACE. HAVE UNDERCUT MAV MOS BY ABOUT 4 DEGREES FOR THIS
AFTERNOON. I ALSO CUT MAV MOS BY SEVERAL DEGREES FOR MONDAY AS
RESIDUAL CLOUD COVER ALONG WITH A CHANGE IN AIRMASS SHOULD LIMIT
READINGS FROM WARMING OUT OF THE UPPER 70S.
MID AND UPPER 70 DEGREE READINGS SHOULD ALSO MATERIALIZE FOR
TUESDAY AS CANADIAN HIGH PRESSURE SETTLES OVER THE CWA. MONDAY
NIGHT AND TUESDAY NIGHTS LOW LEVEL JET AND ASSOCIATED AIRMASS
CONVERGENCE FOR THUNDERSTORM CLUSTERS SHOULD BECOME MORE POSITIONED
SOUTH AND WEST OF THE CWA. THEREFORE DRY CONDITIONS ARE ANTICIPATED
THROUGH WEDNESDAY NIGHT.
MOISTURE BEGINS TO RETURN BY THURSDAY. MEDIUM RANGE OUTLOOKS
SUGGEST THAT THE SUMMERTIME RIDGE REMAINS CENTERED OVER OLD
MEXICO...AND QUITE MODEST IN STRENGTH AND AMPLITUDE. NORTHWEST FLOW
WITH MIGRATING SHORTWAVE DISTURBANCES WILL RESULT OVER THE OZARKS
REGION TOWARD WEEKS END. AT THIS POINT I CAN NOT RULE OUT
ADDITIONAL RAIN CHANCES THURSDAY THROUGH SATURDAY. TEMPERATURES
SHOULD ALSO WARM BACK INTO THE MID AND UPPER 80S DURING THIS TIME
FRAME.
CRAMER
&&
.AVIATION...
FOR THE 12Z TAFS...CURRENTLY WATCHING STORMS DEVELOPING IN EASTERN
KANSAS ALONG AN 850 MOISTURE AXIS IN AN AREA OF WARM AIR
ADVECTION. AT THE MOMENT NOT EXPECTING THIS CONVECTION TO AFFECT
EITHER JLN/SGF TERMINAL LOCATIONS AS MOISTURE DROPS OFF
CONSIDERABLY TO THE EAST OF THIS AREA OF CONVECTION. SO WILL
CONTINUE WITH VFR FORECAST UNTIL MCS ACTIVITY MOVES INTO THE
REGION LATER THIS EVENING.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
MOZ066-067-077>079-088>090-093>095-101>104.
KS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
KSZ073-097-101.
&&Hazardous weather outlook, Jun 15, 1:00 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 15 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OVER 70 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND NORTH OF INTERSTATE 44 FROM 3 PM TO MIDNIGHT...AND SOUTH OF INTERSTATE 44 FROM 6 PM TO MIDNIGHT. DISCUSSION: A LARGE COMPLEX OF SEVERE STORMS OVER NORTHERN MISSOURI EARLY THIS AFTERNOON IS EXPECTED TO SPREAD QUICKLY SOUTHWARD INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS DURING THE AFTERNOON AND EVENING. VERY STRONG INSTABILITY AHEAD OF THE STORM COMPLEX WILL ALLOW STORMS TO MAINTAIN THEIR STRENGTH OR INTENSIFY AS THE APPROACH THE INTERSTATE 44 CORRIDOR. THE GREATEST THREAT WITH THESE STORMS WILL BE WIND GUSTS OVER 70 MPH. WIND SPEEDS THIS HIGH OR HIGHER HAVE ALREADY BEEN REPORTED OVER NORTHERN MISSOURI AND NORTHEAST KANSAS. IN ADDITION TO THE STRONG WIND GUSTS...HAIL TO THE SIZE OF GOLF BALLS AND TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS THAT REMAIN SATURATED FROM HEAVY RAINFALL RECEIVED ON FRIDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER SOUTHERN MISSOURI. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED NORTH OF INTERSTATE 44 THIS AFTERNOON AND OVER THE REST OF THE MISSOURI OZARKS EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:56 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 34 hr |
| Jun 15, 10:00 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, Lawrence | 10 hr |
| Jun 15, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 67 min |
| Jun 15, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 58 min |
| Jun 15, 2:24 PM CDT | Flash Flood Warning | SGF | Benton | 5 hr |
| Jun 15, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 62 min |
| Jun 15, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 59 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 41 min |
| Jun 15, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| Jun 15, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 56 min |
| Jun 15, 3:11 PM CDT | Tornado Warning | SGF | Hickory, St. Clair | 42 min |
| Jun 15, 3:12 PM CDT | Tornado Warning | SGF | Camden, Morgan | 32 min |
| Jun 15, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 59 min |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 44 min |
| Jun 15, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 33 min |
| Jun 15, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Polk | 58 min |
| Jun 15, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 23 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory | 4 hr |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 59 min |
| Jun 15, 4:37 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Polk, Webster and 1 more | 6 hr |
| Jun 15, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 58 min |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster, Wright | 78 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 48 min |
| Jun 15, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 41 min |
| Jun 15, 5:03 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Webster, Wright | 4 hr |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 35 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 33 min |
| Jun 15, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 61 min |
| Jun 15, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 57 min |
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.